Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 27, NWS Green Bay, WI

July 9, 2013Langlade County, Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 9, 2013, 3:19 PM CDT for Langlade County, Lincoln County, Wisconsin. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2013, 3:19 PM CDT (20:19 UTC)
Expired
Jul 9, 2013, 4:15 PM CDT
In force
56 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Langlade County, WI, Lincoln County, WI

The radar

The Green Bay radar (KGRB), 123 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:40 PM CDTFUNNEL CLOUD2 E Gleason, WINEAR HWY J AND HWY H.
Jul 9, 3:56 PM CDTTORNADO1 W Deerbrook, WINEAR COUNTY ROAD C AND HWY 45.
Jul 9, 4:01 PM CDTTORNADO1 W Deerbrook, WITORNADO OBSERVED TO LIFT OFF THE GROUND AND TOUCHDOWN SEVERAL TIMES. NEAR INTERSECTION OF COUNTY C AND COUNTY H. MOVING EAST TOWARD ORMSBY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS53 KGRB 092019
SVRGRB
WIC067-069-092115-
/O.NEW.KGRB.SV.W.0027.130709T2019Z-130709T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT TUE JUL 9 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  EAST CENTRAL LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 415 PM CDT

* AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
  PARRISH...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND FUNNEL CLOUDS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEARSON AROUND 405 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BAVARIA...ORMSBY...
KOEPENICK...DEERBROOK...KEMPSTER AND NEVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4541 8893 4514 8888 4517 8954 4542 8955
TIME...MOT...LOC 2019Z 269DEG 23KT 4529 8944

HAIL...<.75IN
WIND...60MPH

$$

AK
1 follow-up statement
103 
WWUS53 KGRB 092033
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT TUE JUL 9 2013

WIC069-092043-
/O.CAN.KGRB.SV.W.0027.000000T0000Z-130709T2115Z/
LINCOLN WI-
333 PM CDT TUE JUL 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4542 8899 4516 8901 4516 8942 4542 8942
TIME...MOT...LOC 2033Z 273DEG 20KT 4528 8934

$$

WIC067-092115-
/O.CON.KGRB.SV.W.0027.000000T0000Z-130709T2115Z/
LANGLADE WI-
333 PM CDT TUE JUL 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LANGLADE COUNTY UNTIL 415 PM CDT...

AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
PARRISH...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND FUNNEL CLOUDS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEARSON AROUND 415 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ORMSBY...KOEPENICK...
KEMPSTER...DEERBROOK...NEVA AND BRYANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4542 8899 4516 8901 4516 8942 4542 8942
TIME...MOT...LOC 2033Z 273DEG 20KT 4528 8934

HAIL...<.75IN
WIND...60MPH

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:38 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 9, 2:38 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT TUE JUL 9 2013

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 227 PM CDT TUE JUL 9 2013

SOME THUNDERSTORMS TONIGHT...LESS HUMID FOR THE REST OF THE WORK
WEEK...THEN WARMER BY THE WEEKEND.

STG ANTICYCLONE CURRENTLY CENTERED OVER THE DESERT SW/SRN PLAINS
WL REMAIN THE DOMINANT WX FEATURE ACRS THE CONUS DURING THE
PERIOD. SHRTWVS RIDING ARND THE PERIPHERY OF THE HIGH WL BRIEFLY
AMPLIFY/ENERGIZE THE UPR TROF OVER THE ERN CONUS THE NEXT COUPLE
DAYS. BUT THAT WON/T LAST LONG...AS THE BULK OF ENERGY IN THE TROF
WL QUICKLY SHIFT E...ALLOWING THE WRN ANTIYCLONE TO EXPAND EVEN
FARTHER E. LOOKS LIKE IT WL END UP STRETCHED OUT ACRS MOST OF THE
CONUS BY LATE IN THE PERIOD. MEANWHILE TO THE N...BROAD VORTEX WL
CONSOLIDATE OVER THE CANADIAN ARCHIPELAGO...WITH BROAD AND
SEASONABLY STG BAND OF WESTERLIES FLOWING ARND THE VORTEX ACRS SRN
CANADA AND THE FAR NRN CONUS.

THE HUMID AIR PRESENTLY ACRS THE AREA WL BE REPLACED BY MUCH
DRIER AIR OF CANADIAN ORIGIN AS THE UPR FLOW TURNS NW INTO
AMPLIFYING ERN CONUS UPR TROF. BUT WITH UPR HEIGHTS BUILDING...THE
REINFORCING FLOW OF CANADIAN AIR INTO THE AREA WL QUICKLY BE CUT-
OFF...ALLOWING THE AIR ACRS THE AREA TO MODERATE. SO TEMPS SHOULD
START TO WARM BACK TO ABV NORMAL LEVELS BY LATE IN THE WEEK AND
FOR THE UPCOMING WEEKEND. HUMIDITIES WL INITIALLY REMAIN LOW...BUT
ARE LIKELY TO EVENTUALLY CREEP BACK UPWARD AS WELL. THE MOST SIG
RAIN EVENT WL BE WITH THE COLD FRONT CROSSING THE AREA NOW...THEN
SEVERAL DRY DAYS ARE ANTICIPATED BEFORE THE CHC FOR PCPN RETURNS
DURING THE LATTER PART OF THE PERIOD.
&&

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 227 PM CDT TUE JUL 9 2013

MAIN FCST FOCUS TO BE ON TNGT AS A CDFNT SWEEPS THRU THE REGION.
STILL CANNOT COMPLETELY RULE OUT SOME SHWRS/TSTMS TO REDEVELOP AS
THE AIR MASS AHEAD OF THE FNT MAY BE ABLE TO DESTABILIZE DESPITE
THE PASSAGE OF THE CONVECTIVE COMPLEX.

THE 19Z MSAS SFC ANALYSIS SHOWED A WEAK AREA OF LOW PRES SITUATED
OVER NW WI. A WRMFNT STRETCHED SE FROM THE LOW TO SE WI. THE CDFNT
EXTENDED FROM THE LOW SW THRU NW IA TO CNTRL KS. AN AREA OF HI
PRES WAS LOCATED OVER THE NRN HI PLAINS. LATEST RADAR MOSAIC
SHOWED THE INITIAL COMPLEX OF STORMS FROM NRN TO SE WI AND SHOULD
BE CLEAR OF NE WI BY LATE AFTERNOON. STILL SOME SPOTTY CONVECTION
POPPING UP OVER PARTS OF NW AND CNTRL WI.

INITIAL MCS HAS ESSENTIALLY STABILIZED THE ATMOSPHERE OVER NE WI
THIS AFTERNOON AND EVEN WITH SOME SUNSHINE HEADED INTO THE EARLY
EVENING...HARD TO SEE ENUF DESTABILIZATION AHEAD OF THE ADVANCING
CDFNT TO ALLOW STORMS TO BECOME SEVERE. STILL EXPECT TO SEE SOME
REDEVELOPMENT OF SHWRS AND/OR TSTMS THIS EVENING AS THE SHORTWAVE
TROF/CDFNT MOVE THRU...THUS WL NEED TO CARRY A POP THRU THE
EVENING BEFORE PCPN TRENDS DIMINISH FROM WEST TO EAST OVRNGT.
DRIER AIR WL BEGIN TO OVERSPREAD THE REGION BEHIND THE FNT AND
THIS SHOULD PREVENT ANY MORE FOG FROM DEVELOPING (INCLUDING THE
LAKESHORE). HAVE LOWERED MIN TEMPS A COUPLE OF DEGS WHICH WL ALLOW
FOR PARTS OF N-CNTRL WI TO DIP INTO THE MID TO UPR 50S...WHILE
E-CNTRL WI HOLDS IN THE MID 60S.

STILL A BIT OF CYCLONIC FLOW HANGS ON TO NE WI TUE MORNING AS THE
SHORTWAVE TROF BEGINS TO PULL AWAY FROM THE REGION. HOWEVER...AS
AN AREA OF HI PRES BUILDS INTO THE WRN GREAT LAKES DURING THE
COURSE OF THE DAY...A GENERAL DECREASE IN CLOUDS WL BE OBSERVED
WITH MORE SUNSHINE FOR THE AFTERNOON. A CONTINUATION OF DRIER AIR
ADVECTING INTO THE AREA WL SEND DEW POINTS INTO THE 50S (IF NOT A
FEW UPR 40S LATE OVER THE NORTH) WITH SLIGHTLY COOLER AIR
ARRIVING. LOOK FOR MAX TEMPS TO REACH MAINLY THE 75 TO 80 DEG
RANGE.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 227 PM CDT TUE JUL 9 2013

QUIET WX EXPECTED FOR AT LEAST A COUPLE DAYS AS CANDIAN HIGH
PRESSURE SETTLES INTO THE RGN. BLEND OF BIAS-CORRECTED GUIDANCE
PRODUCTS NORMALLY PERFORMS WELL FOR MAX/MIN TEMPS WELL UNDER SUCH
CIRCUMSTANCES...SO RELIED ON THAT FOR THE FCST.

MAIN QUESTIONS IN LATER PERIODS ARE HOW QUICKLY THINGS WARM BACK
UP AND WHEN PCPN CHCS RETURN. STILL BELIEVE GUIDANCE IS TOO SLOW
TO REACT TO WARMING TEMPS ALOFT...AND THAT HIGHS WELL INTO THE 80S
ARE LIKELY BY THE UPCOMING WEEKEND. THE OTHER ISSUE IS WHETHER OR
NOT THE UPPER HIGH WL BE CLOSE ENOUGH TO PROTECT THE FCST AREA FM
GETTING CLIPPED BY CONVECTION ASSOC WITH SHRTWVS RIDING THROUGH
THE MAIN BAND OF WESTERLIES TO THE N. AT THIS POINT...SEEMS AT
LEAST CHC POPS ARE WARRANTED.

MUCH OF THE MED RANGE GUIDANCE...AND ESP THE NEW ECMWF...ARE
TRENDING TOWARD NEAR HEAT WAVE CONDITIONS FOR MUCH OF NEXT WEEK.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 107 PM CDT TUE JUL 9 2013

DYING LINE OF CONVECTION OVER NRN/ERN WI WL CONT TO PUSH EAST
WITH CLEARING TO MOVE BACK INTO THE REGION LATER THIS AFTERNOON.
CIGS/VSBYS TO LWR INTO THE MVFR CATEGORY FOR A BRIEF TIME BEFORE
RECOVERING TO VFR. THE CDFNT ITSELF WL NOT PASS THRU THE AREA
UNTIL MID TO LATE EVENING...THUS CANNOT RULE OUT SHWR/ TSTM
REDEVELOPMENT. IF THESE STORMS CAN FIRE...POTENTIAL STILL EXISTS
FOR GUSTY WINDS...TORRENTIAL DOWNPOURS AND MVFR CIGS/ VSBYS.
OTHERWISE...GRADUAL IMPROVING CONDITIONS EXPECTED FOR WED AS HI
PRES BEGINS TO BUILD INTO WI. &&

.MARINE...
ISSUED AT 227 PM CDT TUE JUL 9 2013

HAVE EXTENDED THE MARINE DENSE FOG ADVY THROUGH 09Z/WED DUE TO
THE VERY HIGH DEW POINTS ADVECTING OVER THE COOLER WATERS OF LAKE
MI. WEB CAMS/OBSERVATIONS CONTINUE TO SHOW AREAS OF DENSE FOG FROM
DEATHS DOOR TO STURGEON BAY TO SHEBOYGAN. ONCE THE CDFNT CLEARS
THE REGION AFTER MIDNGT AND WINDD SWITCH TO THE W-NW...THE FOG
SHOULD FINALLY CLEAR.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....KALLAS
LONG TERM......SKOWRONSKI
AVIATION.......KALLAS
MARINE.........KALLAS
Hazardous weather outlook, Jul 9, 2:24 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
224 PM CDT TUE JUL 9 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
224 PM CDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND TORRENTIAL RAINFALL THIS EVENING. THERE IS
STILL SOME UNCERTAINTY AS TO WHETHER A SECOND LINE OF STORMS CAN
DEVELOP LATE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. IF
ANOTHER LINE CAN FORM...THE POSSIBILITY OF DAMAGING WIND GUSTS AND
HEAVY RAINFALL DOES EXIST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE WEEKEND AND EARLY
NEXT WEEK...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

LMZ521-522-541>543-101930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
224 PM CDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

DENSE FOG WILL POSE A HAZARD TO BOATERS AT TIMES...ESPECIALLY ON
LAKE MICHIGAN FROM WASHINGTON ISLAND TO STURGEON BAY TO SHEBOYGAN.

THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND TORRENTIAL RAINFALL THIS EVENING. THERE IS
SOME UNCERTAINTY AS TO WHETHER A SECOND LINE OF STORMS CAN DEVELOP
LATE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. IF ANOTHER
LINE CAN FORM...THE POSSIBILITY OF DAMAGING WIND GUSTS AND HEAVY
RAINFALL DOES EXIST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS DURING THE WEEKEND AND EARLY
NEXT WEEK...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

AK/JS

In the hours before

Special weather statement, Jul 9, 10:45 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 AM CDT TUE JUL 9 2013

WIZ030-035>037-045-048-091645-
MARATHON-PORTAGE-WAUPACA-WAUSHARA-WINNEBAGO-WOOD-
1045 AM CDT TUE JUL 9 2013

...THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN...

AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES WEST OF
WAUSAU TO 24 MILES SOUTH OF WAUTOMA...MOVING EAST AT 30 MPH.

WINDS 30 TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PLAINFIELD BY 1055 AM CDT...
  WAUTOMA BY 1100 AM CDT...
  WHITING AND STEVENS POINT BY 1110 AM CDT...
  REDGRANITE BY 1115 AM CDT...
  MOSINEE BY 1120 AM CDT...
  HARTMAN CREEK STATE PARK AND RUSH LAKE BY 1125 AM CDT...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SKOWRONSKI
Special weather statement, Jul 9, 11:18 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1118 AM CDT TUE JUL 9 2013

WIZ030-031-035>038-045-048-049-091715-
CALUMET-MARATHON-OUTAGAMIE-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-
WINNEBAGO-WOOD-
1118 AM CDT TUE JUL 9 2013

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS CENTRAL
WISCONSIN...HEADING FOR EAST-CENTRAL WISCONSIN...

AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTHWEST
OF WAUSAU TO 24 MILES SOUTHWEST OF OSHKOSH...MOVING EAST AT 30 MPH.

WINDS GUSTS OF 30 TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  HARTMAN CREEK STATE PARK AND RUSH LAKE BY 1125 AM CDT...
  AMHERST BY 1130 AM CDT...
  RIB MOUNTAIN BY 1135 AM CDT...
  WESTON AND WAUSAU BY 1140 AM CDT...
  LAKE POYGAN AND BEVENT BY 1145 AM CDT...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SKOWRONSKI
Special weather statement, Jul 9, 11:47 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1147 AM CDT TUE JUL 9 2013

WIZ018>020-030-031-036>039-045-048>050-091745-
BROWN-CALUMET-LANGLADE-LINCOLN-MANITOWOC-MARATHON-MENOMINEE-
OUTAGAMIE-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-WINNEBAGO-
1147 AM CDT TUE JUL 9 2013

...THUNDERSTORMS MOVING INTO EAST-CENTRAL WISCONSIN...

AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE FROM 30 MILES NORTHWEST OF WAUSAU TO 15
MILES SOUTH OF OSHKOSH...MOVING EAST AT 30 MPH. THE NORTHERN PORTION
OF THE LINE HAD WEAKENED WITHIN THE PAST 45 MINUTES. THE STRONGEST
REMAINING STORMS WERE IN THE SOUTHERN PORTION OF THE LINE...AND WERE
LOCATED FROM WAUPACA TO FOND DU LAC.

WINDS 30 TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THE STRONGEST STORMS IN THE
LINE.

* THUNDERSTORMS WILL BE NEAR...
  OSHKOSH BY 1155 AM CDT...
  WITTENBERG BY NOON CDT...
  NEW LONDON BY 1205 PM CDT...
  MENASHA BY 1215 PM CDT...
  ST ANNA AND CLINTONVILLE BY 1220 PM CDT...
  HIGH CLIFF STATE PARK AND EMBARRASS BY 1225 PM CDT...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SKOWRONSKI
Special weather statement, Jul 9, 12:31 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1231 PM CDT TUE JUL 9 2013

WIZ010-011-019>021-031-038>040-049-050-074-091815-
BROWN-CALUMET-FOREST-KEWAUNEE-LANGLADE-MANITOWOC-MENOMINEE-NORTHERN
OCONTO COUNTY-ONEIDA-OUTAGAMIE-SHAWANO-SOUTHERN OCONTO COUNTY-
1231 PM CDT TUE JUL 9 2013

...THUNDERSTORMS MOVING THROUGH NORTHERN AND EASTERN WISCONSIN...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES
NORTHWEST OF RHINELANDER TO 22 MILES SOUTHWEST OF MANITOWOC...MOVING
EAST AT 30 MPH. THE STORMS WERE SLOWLY WEAKENING...AND THAT TREND IS
EXPECTED TO CONTINUE. BUT THE STRONGEST STORMS IN THE LINE COULD
STILL PRODUCE BRIEF HEAVY DOWNPOURS AND ISOLATED WIND GUSTS TO 30
MPH.

* THUNDERSTORMS WILL BE NEAR...
  NAVARINO WILDLIFE AREA AND RHINELANDER BY 1235 PM CDT...
  SHAWANO AND BRILLION BY 1240 PM CDT...
  VALDERS AND PEARSON BY 1245 PM CDT...
  LEGEND LAKE AND WHITE LAKE BY 1250 PM CDT...
  GREEN BAY AROUND 115 PM CDT...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SKOWRONSKI
Special weather statement, Jul 9, 1:45 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT TUE JUL 9 2013

WIZ022-039-040-050-073-074-092000-
SOUTHERN MARINETTE-SOUTHERN OCONTO-DOOR-BROWN-KEWAUNEE-MANITOWOC-
INCLUDING CRIVITZ...STURGEON BAY...GREEN BAY...ALGOMA AND TWO RIVERS
145 PM CDT TUE JUL 9 2013

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AFFECTING NORTH-CENTRAL
WISCONSIN...

A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
NORTH-CENTRAL WISCONSIN THIS AFTERNOON. THE SHOWERS AND STORMS WILL
AFFECT PRIMARILY VILAS...ONEIDA...AND LINCOLN COUNTIES. GIVEN THE HUMID
AIR ACROSS THE REGION...THE STORMS WILL PRODUCE HEAVY RAINFALL.
RAINFALLS OF 1/2 INCH TO 1 INCH ARE LIKELY BY THE TIME THE STORMS SHIFT
NORTH AND EAST OF THE AREA LATE THIS AFTERNOON. BRIEF WIND GUSTS TO
AROUND 30 MPH ARE ALSO POSSIBLE.

BOATERS SHOULD REMAIN OFF AREA LAKES UNTIL THE STORMS HAVE MOVED OUT OF
THE AREA.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Special weather statement, Jul 9, 3:12 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
312 PM CDT TUE JUL 9 2013

WIZ010-018-019-092100-
LANGLADE-LINCOLN-ONEIDA-
312 PM CDT TUE JUL 9 2013

...STRONG THUNDERSTORM OVER NORTHERN WISCONSIN...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL LINCOLN COUNTY...MOVING EAST AT 20
MPH.

FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS 30 TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GLEASON...            DUDLEY...             DOERING...
  BAVARIA...            PARRISH...            JEFFRIS...
  ORMSBY...             KEMPSTER...           ELCHO...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:50 PM CDTTornado Warning Tornado observedGRBLanglade40 min
Jul 9, 5:50 PM CDTTornado Warning Tornado observedGRBPortage, Waushara25 min
Jul 9, 6:15 PM CDTTornado WarningGRBWaushara30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.